Arkansas, 2015

Drought in Arkansas, September 22 to 30, 2015

September 22 to 30, 2015 · NWS SHV · 4 events in 4 counties and zones

Despite a very wet spring across Southwest Arkansas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Sevier, Howard, Hempstead and Nevada Counties.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Despite a very wet spring across Southwest Arkansas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Sevier, Howard, Hempstead and Nevada Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 21, 10:18 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 21, 10:18 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT MON SEP 21 2015

.AVIATION...
VFR FLIGHT CONDITIONS EXPECTED TO PREVAIL THROUGHOUT THE 12Z TAF
PD...WITH HIGH PRESSURE AT THE SURFACE TO KEEP SKIES CLEAR ASIDE
FROM HI CI OVER E TX. LIGHT/VRBL WINDS OVERNIGHT WILL BECOME ELY
TO SELY AT GENERALLY 10 KTS OR LESS AFTER SUNRISE. THE LIGHT WINDS
AND CLEAR SKIES MAY ALLOW FOR SOME VERY PATCHY FOG AT THE MORE
FOG-PRONE SITES AROUND SUNRISE...BUT THIS SHOULD BE SHORT-LIVED. /12/

&&

.PREV DISCUSSION... /ISSUED 949 PM CDT MON SEP 21 2015/

UPDATE...
WE HAVE ADDED A FEW CLOUDS MAINLY WEST FOR THE OVERNIGHT HOURS.

DISCUSSION...
PARTLY CLOUDY CONDITIONS NOW AT TYLER AND LUFKIN WILL LIKELY
OCCUR DEEPER INTO EAST TEXAS OVERNIGHT AS THE UPPER RIDGE OVER THE
ROCKIES ROTATES DOWN FEW MID DECK AND SCATTERED CIRRUS ON THE N/NW
FLOW ALOFT. NO CHANGES TO LOWS...EVEN WEST AS CLOUD COVERAGE
SHOULD REMAIN MEAGER AS FAR AS RADIATION. OUR DEW POINTS CURRENTLY
SUPPORT THE EXPECTED LOWS AND WINDS ARE LIGHT NE OR CALM FOR MANY
SITES. LITTLE CHANGE SHOULD OCCUR WITH THIS ELEMENT OVERNIGHT.
OVERALL A VERY QUIET NIGHT EXPECTED FOR OUR FOUR STATE AREA. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  93  64  91 /   0   0   0   0
MLU  60  91  60  91 /   0   0   0   0
DEQ  62  89  60  89 /   0   0   0   0
TXK  62  91  62  90 /   0   0   0   0
ELD  59  90  59  89 /   0   0   0   0
TYR  68  93  65  92 /   0   0   0   0
GGG  66  93  63  91 /   0   0   0   0
LFK  67  93  62  92 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Sep 21, 10:58 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT MON SEP 21 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221300-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1158 AM CDT MON SEP 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Hempstead

When
September 22, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Drought Monitor
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

Drought, Howard

When
September 22, 12:00 AM CST to September 30, 11:59 PM CST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Drought, Sevier

When
September 22, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Drought Monitor
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Drought, Nevada

When
September 22, 12:00 AM CST to September 30, 11:59 PM CST
Where
Nevada forecast zone
Reported by
Drought Monitor
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600936, 600937, 600938, 600939.